Protein that causes your heart to beat faster is most likely related to an allergic reaction. Proteins are an essential part of every food and beverage that you consume. After you ingest a food, your digestive system breaks down the proteins and absorbs them into the body to build muscles and cells. In rare circumstances, your immune system may mistake a protein for something dangerous, when it's actually safe, triggering an allergic reaction.
Video of the Day
Food allergies are most commonly found in young children under the age of 5 years and affect about 2 percent of the adult population, according to the University of Maryland Medical Center. Although you can have an allergy to any food, the most common food allergens include wheat, milk, soy, eggs, fish, peanuts and tree nuts, according to Mayo Clinc. A food allergy occurs when the immune system malfunctions and mistakes one or more of the proteins in the food as an intruding substance. This triggers a chemical reaction throughout the body to attack the proteins and rid them from the body.
A change in your heart rate after eating certain food proteins may be a sign of a severe allergic reaction called anaphylaxis. Heart palpitations are not a common sign of a mild allergy. MedlinePlus states that palpitations in your heart may feel like your heart is racing and then slowing down. You may also feel like your heart is skipping beats, is having irregular beats or is causing a pounding sensation in your chest, throat or neck. Heart palpitations from an allergic reaction to proteins are commonly accompanied with light-headedness, a drop in blood pressure, dizziness and pale skin. Call 911 immediately if you suspect that you're experiencing a severe allergic reaction.
Anaphylaxis is a severe allergic reaction to a protein in a food that causes the entire body to experience excessive levels of allergy-fighting chemicals. The flood of chemicals released causes the body to enter a state of shock that can lead to death. Other signs of anaphylaxis include facial, tongue, lip or throat swelling, shortness of breath, diarrhea, vomiting, convulsions, mental confusion, hives, skin rashes and severe abdominal pain.
This type of extreme allergic reaction requires emergency medical attention and an injection of epinephrine. Epinephrine causes your lungs to relax and blood vessels to constrict to alleviate heart palpitations and other life-threatening symptoms, according to the American Academy of Allergy, Asthma and Immunology.